Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


herbal slimming and truvada and stocrin
Dec 27, 2009

simply slim (bigarade orange, indian lotus, cassia seed, alisma orientals, L- carnitine and other ingredients, aloe, dietary fibre, starch, evening primrose and dextrose).

It states on the box not suitable for people on chronic medication, must be taken under medical supervision.

What are the drug interactions between simply slim and truvada and stocrin.

Thanks for your help

.c

Response from Dr. Young

Hello and thank you for your post.

Your question raises one of the significant unknown issues between the use of antiretroviral medications and combination supplements or herbals. While there are likely few interactions between the tenofovir/FTC (Truvada) and efavirenz (Stocrin, Sustiva) and the carnitine, fiber and dextrose, I can't be as sure about the botanical products.

Further, one should be careful about the use of carnitine and tenofovir -- since both are eliminated by the kidney, there is the potential for additive toxicity, particularly in those who have baseline kidney disease.

In general, I tell my patients that the best dietary supplement for weight reduction is the one that contains whole grains, vegetables and fruits -- with a healthy dose of portion moderation and exercise. This tends to be safer than herbal products -- especially when the potential for interactions with your HIV medications (and other meds) is a possibility.

I hope this helps, be well in the new year.

BY



Previous
all of my researce goes against treating hiv
Next
Intelence to the rescue?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement